MAUDE Adverse Event Report: BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS

BARD ACCESS SYSTEMS POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D; CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Model Number N/A
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/16/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: sample evaluation, patient severity, complaint and lot history, applicable previous investigation(s), labeling, and applicable fmea documents.Based on a review of this information, the following was concluded: the complaint of a ruptured catheter was confirmed and the cause appears to be use related.The product returned for evaluation was a 5fr d/l powerpicc catheter.The damage observed in the returned sample was characteristic of over-pressurization (burst) damage.This can occur through the use of syringes smaller than 10ml, by flushing against an occlusion, or due to excessive force applied during infusion procedures.The returned product sample was evaluated and a split was observed near the 3cm depth marking.This catheter damage was typical of a burst, and the characteristics observed which supported this type of failure included: longitudinally-aligned split with outward flaring edges.Granular fracture surface texture (typical of tearing failure modes).An occlusion was observed distal to the burst site but it was unknown if the occluding material had entered the catheter following the burst event.A band of red/brown catheter discoloration surround the split on each side.The complainant had indicated that the catheter was used with a securacath device and that the device would have been placed just distal of the split.A possible explanation for the burst is compression of the catheter by the securacath device, as it was placed within the tapered region of the catheter, which could have increased pressure in that region.An examination of the catheter structure revealed no potential damage/defect related to manufacture of the product.A lot history review (lhr) of rect2004 showed no other similar product complaint(s) from this lot number.
 
Event or Problem Description
It was reported that 5 fr d/l powerpicc ruptured during power injection.It was documented that i had a positive blood return and easy flush overnight, as well as just prior to the injection.Catheter was secured with a securacath.There were 3 cm external and the catheter ruptured at 2 cm.

Brand Name
POWERPICC CATHETER WITH SHERLOCK 3CG TIP POSITIONING SYSTEM (TPS) STYLET (5F) (D
Common Device Name
CATHETER,INTRAVASCULAR,THERAPEUTIC,LONG-TERM GREATER THAN 30 DAYS
Manufacturer (Section D)
BARD ACCESS SYSTEMS
605 n. 5600 w.
salt lake city UT 84116
MDR Report Key8596726
Report Number3006260740-2019-01318
Device Sequence Number2193529
Product Code LJS
UDI-Device Identifier00801741152573
UDI-Public(01)00801741152573
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
K091324
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/09/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue NumberCK000820
Device Lot NumberRECT2004
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/25/2019
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/16/2019
Initial Report FDA Received Date05/09/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1